Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 24, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 21, 2025, 5:15 PM MST for Gila County, Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2025, 5:15 PM MST (00:15 UTC)
- Expired
- Aug 21, 2025, 8:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Gila County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 61 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 3273 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 4:08 PM MST, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 21, 4:08 PM MST, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 408 PM MST Thu Aug 21 2025 .SYNOPSIS...Chances for showers and thunderstorms rise over the coming days as monsoonal moisture begins to increase over northern Arizona. Scattered to widespread storms, some with heavy rain and localized flash flooding, are expected to develop by weeks end and continue into next week. Hot temperatures will remain through Friday, before cooler temperatures return for the weekend. && .DISCUSSION...High Pressure setting up over the Four Corners this weekend will be in a favorable position to finally draw up some deeper monsoon moisture to the area. Over the next couple days high temperatures will remain above average at about 5-10 degrees above late August averages, however heights currently sitting at 596 DM will weaken to 591 DM by the end of the weekend and this combined with the higher storm activity will allow temperatures to cool to average by Monday and even below average by Tuesday. An Excessive Heat Warning remains in effect for the lower elevations of the Grand Canyon through Friday evening and no change to this product is planned at this time. Where the high is currently set up, steering flow for this afternoon's thunderstorms will be to the west to southwest. Outflows from early Rim storms will allow storms to propagate towards the lower deserts as the day progresses. Main hazards will be localized heavy rain and gusty erratic winds. For Friday it looks like a repeat of today in terms of storm motion with storms being a little more widespread. Coverage of storms continues to increase over the weekend as even more moisture is drawn into the state. This will definitely increase the chance for more widespread hazards over the region, especially the burn scars. && .AVIATION...Friday 22/00Z through Saturday 23/00Z...VFR conditions expected outside of MVFR ceilings/visibilities in heavier TSRA/SHRA. Scattered convection will continue through at least 06Z, with a few light showers possibly continuing overnight. Outside of gusty/erratic outflow winds, look for variable winds generally 5-15 kts. OUTLOOK...Saturday 23/00Z through Monday 25/00Z...Daily chances for showers/storms will continue each afternoon/evening. Main hazards will be heavy rain, small hail, gusty/erratic winds, and lightning. Outside of storm development, look for VFR conditions and winds 10 kts or less varying in direction. && .FIRE WEATHER...Friday through Saturday...Above average temperatures continue although we begin to trend downward starting Saturday. Showers and thunderstorms become more widespread going into the weekend. Minimum RH values 15-25% Friday, 20-30% Saturday. Winds generally variable 5-10 mph. Gusty and erratic winds possible in and around thunderstorms. Sunday through Tuesday...Increasing chances for numerous to widespread showers and thunderstorms with wetting rains each day. Temperatures trend downward to average Monday and below average on Tuesday. Winds will primarily be variable 5-10 mph. Gusty and erratic winds possible in and around thunderstorms. && .FGZ WATCHES/WARNINGS/ADVISORIES... Extreme Heat Warning until 8 PM MST Friday for AZZ006. && PUBLIC...Bernhart AVIATION...Konieczny FIRE WEATHER...Bernhart For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Aug 21, 4:23 PM MST, 52 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
423 PM MST Thu Aug 21 2025
AZZ013-014-016-017-220015-
White Mountains AZ-Little Colorado River Valley in Navajo County
AZ-Eastern Mogollon Rim AZ-Little Colorado River Valley in Apache
County AZ-
423 PM MST Thu Aug 21 2025 /523 PM MDT Thu Aug 21 2025/
...A STRONG THUNDERSTORM WILL IMPACT APACHE AND NAVAJO COUNTIES
UNTIL 515 PM MST /615 PM MDT/...
At 423 PM MST /523 PM MDT/, Doppler radar was tracking a strong
thunderstorm.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Show Low, Pinetop-Lakeside, Taylor, Porter Mountain Outlook, Show
Low Regional Airport, Show Low Lake, Pintail Lake, Rainbow Lake,
Wagon Wheel, Lake of the Woods, Telephone Lake, Woodland
Reservoir, Ned Lake, Fool Hollow Lake, Hon-Dah, McNary, Indian
Pine, Bootleg Lake, Cooley Lake and Mesa Redonda.
This includes the following recreation areas and campgrounds...
Scott Reservoir Campground, Fool Hollow Lake Recreation Area
Campground, Los Burros Campground, Brown Creek Campground, Lewis
Canyon Group Campground, Lakeside Campground and Los Burros
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3446 11021 3455 11011 3456 11009 3449 10976
3422 10966 3408 10943 3398 10958 3404 10996
3420 11018 3436 11033
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
McCollumThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:22 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
| Aug 22, 10:03 AM MST | Flood Watch | FGZ | Coconino | 4 days |
| Aug 22, 1:57 PM MST | Flash Flood Warning | FGZ | Coconino | 4 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.